MAUDE Adverse Event Report: ENDOLOGIX AFX; LIMB STENT GRAFT

ENDOLOGIX AFX; LIMB STENT GRAFT
Model Number IS20-25/C55 SA
Medical Device Problem Codes Off-Label Use (1494); Lack of Effect (4065)
Health Effect - Clinical Codes Ruptured Aneurysm (4436); Clinical Endoleak (4843)
Date of Event 02/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type ib endoleak (of the right common iliac artery) and aortic rupture are confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the reported event is user-related due to off-label right iliac artery; aneurysm extended into the bilateral iliacs and there was inadequate distal fixation length.Concomitant product use of a non-endologix left renal artery stent was also noted, but this did not likely contribute to the event.It was also noted that the type ib endoleak was visible per the 1-month post ct scan (dated two months prior to the rupture); the delay in treatment likely contributed to the rupture (user error).Procedure-related harms identified were acute renal failure and a prolonged hospitalization.The final patient status was reported as discharged to a skilled nursing facility on the seventh post operative day.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.H3 other text : devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with an afx2 bifurcated stent graft, an afx vela suprarenal proximal extension and three (3) afx limb stent graft distal extensions.Approximately three (3) months post initial implant procedure, the patient presented emergently with a ruptured aaa and ct (computed tomography) detected a type ib endoleak from the right common iliac.The physician elected to treat the patient by implanting an additional afx limb stent graft with two (2) ovation ix extenders on (b)(6) 2020.The patient was reportedly in stable condition post re-intervention.Subsequent to the initial report, clinical assessment determined that the initial procedure was off-label due to the right iliac artery: the aneurysm extended into bilateral iliacs and there was not an adequate distal fixation length, as 15mm above the right internal iliac artery the vessel was aneurysmal at 23.8mm (ifu requirement is 10-23mm).Reference mfr.Report # 3008011247-2020-00046 for initial report to this event (patient id (b)(6) submitted on 23 march 2020.As the cfn/fei # was incorrect on report 3008011247-2020-00046 due to an afx primary product, this initial/final report is being submitted for correction.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17563866
Report Number2031527-2023-00207
Device Sequence Number20504140
Product Code MIH
UDI-Device Identifier00818009011466
UDI-Public(01)00818009011466(17)211207
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/07/2021
Device Model NumberIS20-25/C55 SA
Device Lot Number2018113-010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2020
Initial Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT, SN (B)(6); AFX LIMB STENT GRAFT, SN (B)(6); AFX VELA SUPRARENAL, SN (B)(6); AFX2 BIFURCATED STENT GRAFT, SN (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale